Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Contents of Volume 40, Number 1

All articles in this issue are freely accessible.

Real-linear operators on quaternionic Hilbert space
N. C. Powers.
Proc. Amer. Math. Soc. 40 (1973), 1-8
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0318965
On valuation rings that contain zero divisors
James A. Huckaba.
Proc. Amer. Math. Soc. 40 (1973), 9-15
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0318134
Determinantal varieties, monomial semigroups, and algebras associated with ideals
Jacob Barshay.
Proc. Amer. Math. Soc. 40 (1973), 16-22
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0318137
On classical quotients of polynomial identity rings with involution
Louis Halle Rowen.
Proc. Amer. Math. Soc. 40 (1973), 23-29
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0323822
On the number of field topologies on an infinite field
John O. Kiltinen.
Proc. Amer. Math. Soc. 40 (1973), 30-36
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0318118
Normal subgroups of groups which are products of two Abelian subgroups
Larry E. Knop.
Proc. Amer. Math. Soc. 40 (1973), 37-41
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0320163
The projective class group of the fundamental group of a surface is trivial
Koo Guan Choo.
Proc. Amer. Math. Soc. 40 (1973), 42-46
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0323869
The Hoheisel phenomenon for generalized Dirichlet series
Carlos Julio Moreno.
Proc. Amer. Math. Soc. 40 (1973), 47-51
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0327682
Conjugacy separating representations of free groups
B. A. F. Wehrfritz.
Proc. Amer. Math. Soc. 40 (1973), 52-56
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0374269
Extending a Jordan ring homomorphism
Robert Lewand.
Proc. Amer. Math. Soc. 40 (1973), 57-59
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0321984
A correction to: “On Fricke moduli”
Linda Keen.
Proc. Amer. Math. Soc. 40 (1973), 60-62
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0320306
A lifting formula for the Hilbert symbol
Edward A. Bender.
Proc. Amer. Math. Soc. 40 (1973), 63-65
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0318058
More noneuclidian $PID$’s and Dedekind domains with prescribed class group
Paul Eakin and W. Heinzer.
Proc. Amer. Math. Soc. 40 (1973), 66-68
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0319975
Symmetric homology over rings containing the rationals
Patrick J. Fleury.
Proc. Amer. Math. Soc. 40 (1973), 69-74
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0318267
A new proof of the construction theorem for Stone algebras
Tibor Katriňák.
Proc. Amer. Math. Soc. 40 (1973), 75-78
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0316335
Beurling generalized prime number systems in which the Chebyshev inequalities fail
R. S. Hall.
Proc. Amer. Math. Soc. 40 (1973), 79-82
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0318085
Groups in which every maximal partial order is exhaustive
Gary J. Sherman.
Proc. Amer. Math. Soc. 40 (1973), 83-86
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0318033
On Prüfer rings as images of Prüfer domains
Monte B. Boisen and Max D. Larsen.
Proc. Amer. Math. Soc. 40 (1973), 87-90
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0319979
Prime rings with involution whose symmetric zero-divisors are nilpotent
P. M. Cohn.
Proc. Amer. Math. Soc. 40 (1973), 91-92
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0318202
On simple injective rings
Sigurd Elliger.
Proc. Amer. Math. Soc. 40 (1973), 93-94
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0320074
The solution of an integral equation
C. Nasim.
Proc. Amer. Math. Soc. 40 (1973), 95-101
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0320665
Subalgebras of Douglas algebras
Kevin Clancey and Wayne Cutrer.
Proc. Amer. Math. Soc. 40 (1973), 102-106
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0318895
Boundedness properties for semigroups of operators
Frode Terkelsen.
Proc. Amer. Math. Soc. 40 (1973), 107-111
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0326485
Decomposable and spectral operators on a Hilbert space
Bhushan L. Wadhwa.
Proc. Amer. Math. Soc. 40 (1973), 112-114
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0322581
Type II $W-^{∗} $ algebras are not normal
Paul Willig.
Proc. Amer. Math. Soc. 40 (1973), 115-119
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0320769
On hyperfinite $W-^{∗} $ algebras
Paul Willig.
Proc. Amer. Math. Soc. 40 (1973), 120-122
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0328618
A quadratic eigenvalue problem
W. M. Greenlee.
Proc. Amer. Math. Soc. 40 (1973), 123-127
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0328648
A class of $C^{*}$-algebras
Horst Behncke and Wolfgang Bös.
Proc. Amer. Math. Soc. 40 (1973), 128-134
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0331073
Some remarks on absolute continuity on groups
I. Glicksberg.
Proc. Amer. Math. Soc. 40 (1973), 135-139
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0320630
A note on multivalence of functions of bounded index
Gerd H. Fricke.
Proc. Amer. Math. Soc. 40 (1973), 140-142
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0320315
On a property of rational functions. II
Q. I. Rahman.
Proc. Amer. Math. Soc. 40 (1973), 143-145
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0357746
The equation $L(E,X^{∗∗})=L(E,X)^{∗∗}$ and the principle of local reflexivity
David W. Dean.
Proc. Amer. Math. Soc. 40 (1973), 146-148
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0324383
On $L^{p}$ norms and the equimeasurability of functions
Kenneth F. Andersen.
Proc. Amer. Math. Soc. 40 (1973), 149-153
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0316662
A note on topological dynamics and limiting equations
S. M. Shamim Imdadi and M. Rama Mohana Rao.
Proc. Amer. Math. Soc. 40 (1973), 154-158
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0322274
Exceptional values of analytic functions
P. Krajkiewicz.
Proc. Amer. Math. Soc. 40 (1973), 159-165
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0330466
An approximation theory for oscillations of differential equations
John Gregory.
Proc. Amer. Math. Soc. 40 (1973), 166-172
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0322248
On the zeros of certain confluent hypergeometric functions
P. Wynn.
Proc. Amer. Math. Soc. 40 (1973), 173-182
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0318529
A Kneser theorem for Volterra integral equations
Walter G. Kelley.
Proc. Amer. Math. Soc. 40 (1973), 183-190
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0316983
Some regularity theorems for typically real functions
George B. Leeman.
Proc. Amer. Math. Soc. 40 (1973), 191-198
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0324018
Planar Fourier transforms and Diophantine approximation
R. Kaufman.
Proc. Amer. Math. Soc. 40 (1973), 199-204
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0320626
The dilatation of harmonic quasiconformal functions
William V. Caldwell.
Proc. Amer. Math. Soc. 40 (1973), 205-208
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0318479
Equations which characterize inner product spaces
David A. Senechalle.
Proc. Amer. Math. Soc. 40 (1973), 209-214
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0318851
A remark on $C_{𝜎}$ spaces
Simeon Reich.
Proc. Amer. Math. Soc. 40 (1973), 215-216
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0326368
Continuity of linear fractional transformations on an operator algebra
J. William Helton.
Proc. Amer. Math. Soc. 40 (1973), 217-218
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0324437
Nonlinear oscillation of a sublinear delay equation of arbitrary order
Takaŝi Kusano and Hiroshi Onose.
Proc. Amer. Math. Soc. 40 (1973), 219-224
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0324177
Inversion of normal operators by polynomial interpolation
J. C. Dunn.
Proc. Amer. Math. Soc. 40 (1973), 225-228
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0318934
Two ergodic theorems for convex combinations of commuting isometries
S. A. McGrath.
Proc. Amer. Math. Soc. 40 (1973), 229-234
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0318927
A characterization of convex surfaces which are $L$-sets
E. O. Buchman and F. A. Valentine.
Proc. Amer. Math. Soc. 40 (1973), 235-239
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0320887
Some totally real minimal surfaces in $CP^{2}$
Chorng-shi Houh.
Proc. Amer. Math. Soc. 40 (1973), 240-244
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0317189
Isometric embedding of a compact Riemannian manifold into Euclidean space
Howard Jacobowitz.
Proc. Amer. Math. Soc. 40 (1973), 245-246
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0375173
A characteristic extremal property of simplices
Rolf Schneider.
Proc. Amer. Math. Soc. 40 (1973), 247-249
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0322687
Compact $\mathcal{G}$-souslin sets are $G_{𝛿}$’s
Eric John Braude.
Proc. Amer. Math. Soc. 40 (1973), 250-252
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0321047
Relations in stable homotopy modules
Donald W. Kahn.
Proc. Amer. Math. Soc. 40 (1973), 253-259
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0436139
Locally compact groups without distinct isomorphic closed subgroups
D. L. Armacost and R. R. Bruner.
Proc. Amer. Math. Soc. 40 (1973), 260-264
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0330344
Schlais’ theorem extends to $𝜆$ connected plane continua
Charles L. Hagopian.
Proc. Amer. Math. Soc. 40 (1973), 265-267
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0317297
A filter characterization of regular Baire spaces
R. A. McCoy.
Proc. Amer. Math. Soc. 40 (1973), 268-270
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0339096
The number of continua
F. W. Lozier and R. H. Marty.
Proc. Amer. Math. Soc. 40 (1973), 271-273
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0328849
Noninvertible knots of codimension $2$
C. Kearton.
Proc. Amer. Math. Soc. 40 (1973), 274-276
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0341466
Compact semigroups with low dimensional orbit spaces
R. P. Hunter.
Proc. Amer. Math. Soc. 40 (1973), 277-279
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0316621
Locally contractible spaces that are absolute neighborhood retracts
William E. Haver.
Proc. Amer. Math. Soc. 40 (1973), 280-284
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0331311
$C$-separated sets in certain metric spaces
R. F. Dickman, R. A. McCoy and L. R. Rubin.
Proc. Amer. Math. Soc. 40 (1973), 285-290
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0328882
A theorem on the restriction of type I representations of a group to certain of its subgroups
Robert R. Kallman.
Proc. Amer. Math. Soc. 40 (1973), 291-296
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0316630
On the shape of torus-like continua and compact connected topological groups
James Keesling.
Proc. Amer. Math. Soc. 40 (1973), 297-302
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0319140
Free topological groups and the projective dimension of a locally compact abelian group
John Mack, Sidney A. Morris and Edward T. Ordman.
Proc. Amer. Math. Soc. 40 (1973), 303-308
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0320216
The cobordism of involutions on orientable manifolds
R. J. Rowlett.
Proc. Amer. Math. Soc. 40 (1973), 309-314
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0324716
Pontryagin classes of vector bundles over $BSp(n)$
Duane O’Neill.
Proc. Amer. Math. Soc. 40 (1973), 315-318
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0317327
A note on the extension of contractive mappings
J. L. Solomon.
Proc. Amer. Math. Soc. 40 (1973), 319-322
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0322784
On a problem of F. Riesz concerning proximity structures
W. J. Thron.
Proc. Amer. Math. Soc. 40 (1973), 323-326
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0322818
An exact sequence calculation for the second homotopy of a knot. II
M. A. Gutiérrez.
Proc. Amer. Math. Soc. 40 (1973), 327-330
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0322849
A characterization of realcompact extensions
Marlon Rayburn.
Proc. Amer. Math. Soc. 40 (1973), 331-332
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0322811